MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH ROD INTRODUCER; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH ROD INTRODUCER; MISC ORTHO SURGICAL INSTR
Catalog Number 03.616.048
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2020 that on an unknown date, a rod introducer was unable to hold rods.There were no further details reported.Concomitant device reported: unknown rod (part# unknown, lot# unknown, quantity# unknown).This complaint involves one (1) device.This report is for one (1) rod introducer.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part #: 03.616.048, synthes lot number: h036902, supplier lot #: 31526-01, release to warehouse date: 13-jul-2016, supplier: (b)(4).Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: the visual inspection of the returned rod holder has shown that the distal tip is worn as well as dents and a crack is visible.In general, the instrument is in a used condition.Dimensional inspection: the relevant features are damaged in a manner which prevents accurate measurement of the features.A further functional test can not be performed of the detected damage.The damages are clearly caused post manufacturing.Document/specification review: the manufacturing review shows that the production procedures were according to the specifications and there were no issues that would contribute to this complaint condition.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Summary: the investigation has shown that the wall on the tip of the rod holder is cracked.The surface of the tip shown a lot of wear marks which indicates that this instrument was frequently used.The review of the production history revealed that this instrument was manufactured in july 2016 according to specifications.We are not able to determine the exact cause of this occurrence and can only assume that too high applied force during the rod introduction caused this damage.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
ROD INTRODUCER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10295445
Report Number8030965-2020-04988
Device Sequence Number11419158
Product Code LXH
UDI-Device Identifier07611819417458
UDI-Public(01)07611819417458
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.616.048
Device Lot NumberH036902
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/10/2020
Initial Report FDA Received Date07/20/2020
Supplement Report FDA Received Date09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - RODS; UNK - RODS